Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Vivid" dreams 2yrs after Atripla start.
Jul 21, 2009

On Atripla since March, 07. Never missed a dose. ALWAYS take on empty stomach and don't eat until 2-3 hrs. later. (I take at 6AM upon awakening) Not much side-effects.... I'm not a crybaby pt; went through aggressive chemo/mono-clonal antibodies for stage IV cent.nerv.syst. non-Hodgkin's lymphoma 2 yrs. ago, then a yr of pegylated Interferon/ribavirin for HepC (which cleared) my question is the vivid dreams are quite regular 3-4X a week, since I started HAART, is this normal?? Dr. said he doesn't know and that I ought to have died a long time ago. The dreams are'nt nightmares per se, just really colorful and long, but i do sort of dread them, especially lately (last 3 mos) when about half the "dreams" start coming true. Really creepy! Is one of the Atripla drugs the likely culprit? I've finished the interferon/ribavirin therapy 2 mos. ago and hoped the dreams would end too, but they didn't. Thank you for your advice!

Response from Dr. McGowan

"Vivid" dreams are a common side effect of efavirenz, which is part of Atripla. Many people still have this effect for years into the treatment. If the dreams are very disturbing or keep you from getting rest, then an alternative may be needed. You are doing many of the things to lessen the effect (such as taking it on an empty stomach). Speak to your health care provider about what alternatives might be available for you.

Best, Joe



Previous
Meds in Serbia
Next
Recently Diagnosed with HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement